Target zone models with stochastic realignments: an econometric evaluation

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

This paper provides empirical support for the second generation of target zone models with stochastic devaluation risk. I propose a simple non-linear framework with a time varying probability of exchange rate realignment. This model nests alternatives (i) with no devaluation risk; (ii) with constant devaluation risk; and (iii) the random walk. I reject these three in favor of a stochastic realignment model where devaluation risk varies with economic fundamentals. The model predicts 13 of 17 realignments for the Franc and Lira, including an out-of-sample episode in August 1993.

Original languageEnglish (US)
Pages (from-to)641-657
Number of pages17
JournalJournal of International Money and Finance
Volume14
Issue number5
DOIs
StatePublished - Jan 1 1995

Fingerprint

Econometrics
Evaluation
Realignment
Devaluation
Target zones
Random walk
Economic fundamentals
Time-varying
Exchange rates
Alternative models

All Science Journal Classification (ASJC) codes

  • Finance
  • Economics and Econometrics

Cite this

@article{955603b82e5940248208ab5c3a4e782d,
title = "Target zone models with stochastic realignments: an econometric evaluation",
abstract = "This paper provides empirical support for the second generation of target zone models with stochastic devaluation risk. I propose a simple non-linear framework with a time varying probability of exchange rate realignment. This model nests alternatives (i) with no devaluation risk; (ii) with constant devaluation risk; and (iii) the random walk. I reject these three in favor of a stochastic realignment model where devaluation risk varies with economic fundamentals. The model predicts 13 of 17 realignments for the Franc and Lira, including an out-of-sample episode in August 1993.",
author = "Bruce Mizrach",
year = "1995",
month = "1",
day = "1",
doi = "10.1016/0261-5606(95)00027-C",
language = "English (US)",
volume = "14",
pages = "641--657",
journal = "Journal of International Money and Finance",
issn = "0261-5606",
publisher = "Elsevier BV",
number = "5",

}

Target zone models with stochastic realignments : an econometric evaluation. / Mizrach, Bruce.

In: Journal of International Money and Finance, Vol. 14, No. 5, 01.01.1995, p. 641-657.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Target zone models with stochastic realignments

T2 - an econometric evaluation

AU - Mizrach, Bruce

PY - 1995/1/1

Y1 - 1995/1/1

N2 - This paper provides empirical support for the second generation of target zone models with stochastic devaluation risk. I propose a simple non-linear framework with a time varying probability of exchange rate realignment. This model nests alternatives (i) with no devaluation risk; (ii) with constant devaluation risk; and (iii) the random walk. I reject these three in favor of a stochastic realignment model where devaluation risk varies with economic fundamentals. The model predicts 13 of 17 realignments for the Franc and Lira, including an out-of-sample episode in August 1993.

AB - This paper provides empirical support for the second generation of target zone models with stochastic devaluation risk. I propose a simple non-linear framework with a time varying probability of exchange rate realignment. This model nests alternatives (i) with no devaluation risk; (ii) with constant devaluation risk; and (iii) the random walk. I reject these three in favor of a stochastic realignment model where devaluation risk varies with economic fundamentals. The model predicts 13 of 17 realignments for the Franc and Lira, including an out-of-sample episode in August 1993.

UR - http://www.scopus.com/inward/record.url?scp=0000197893&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000197893&partnerID=8YFLogxK

U2 - 10.1016/0261-5606(95)00027-C

DO - 10.1016/0261-5606(95)00027-C

M3 - Article

AN - SCOPUS:0000197893

VL - 14

SP - 641

EP - 657

JO - Journal of International Money and Finance

JF - Journal of International Money and Finance

SN - 0261-5606

IS - 5

ER -